Alert archive / California / Wind Advisories in 2017

Wind Advisory 8, NWS Hanford, CA

February 6, 2017

NWS Hanford, CA issued this wind advisory at Feb 6, 2017, 10:09 PM PST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2017, 10:09 PM PST (06:09 UTC)
Expired
Feb 7, 2017, 9:00 PM PST
In force
23 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

926 
WWUS76 KHNX 070609
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1009 PM PST MON FEB 6 2017

CAZ089>091-093-071415-
/O.NEW.KHNX.WI.Y.0008.170207T0800Z-170208T0000Z/
WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY-
SOUTHWESTERN SAN JOAQUIN VALLEY-
MARIPOSA, MADERA, AND FRESNO COUNTY FOOTHILLS-
INCLUDING THE CITIES OF LOS BANOS, COALINGA, MENDOTA, FRESNO, 
AVENAL, AND MARIPOSA
1009 PM PST MON FEB 6 2017

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST TUESDAY FOR THE
NORTHERN PORTION OF THE SAN JOAQUIN VALLEY AND ADJACENT 
FOOTHILLS IN ADDITION TO THE WEST SIDE OF THE SAN JOAQUIN VALLEY.

* WINDS...SOUTHEAST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 TO
  TO 45 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED TUESDAY MORNING
  THROUGH EARLY TUESDAY AFTERNOON.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. DOWNED
  TREES AND LOCAL POWER OUTAGES ARE POSSIBLE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-071415-
/O.NEW.KHNX.WI.Y.0008.170207T0609Z-170208T0300Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF TEHACHAPI, RIDGECREST, ROSAMOND, 
CALIFORNIA CITY, EDWARDS AFB, AND MOJAVE
1009 PM PST MON FEB 6 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PST TUESDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. LOCALLY
HIGHER WIND GUSTS ARE POSSIBLE THROUGH THE MOUNTAIN PASSES.

* TIMING...THE STRONGEST WINDS ARE LIKELY DURING THE MIDDAY AND 
AFTERNOON HOURS TUESDAY. 

* IMPACTS...DAMAGING WINDS WILL BLOW AROUND UNSECURED OBJECTS.
  POWER OUTAGES ARE POSSIBLE. TRAVEL WILL BE DIFFICULT, ESPECIALLY
  FOR HIGH PROFILE VEHICLES. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
341 
WWUS76 KHNX 071400
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
600 AM PST Tue Feb 7 2017

CAZ089>091-093-072200-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0000Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Avenal, and Mariposa
600 AM PST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...SOUTHEAST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS OF 35 
  TO TO 45 MPH.

* TIMING...THE STRONGEST WINDS ARE EXPECTED THROUGH EARLY
  AFTERNOON.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. 
  DOWNED TREES AND LOCAL POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-072200-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0300Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
600 AM PST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH. 
  LOCALLY HIGHER WIND GUSTS ARE POSSIBLE THROUGH THE MOUNTAIN 
  PASSES.

* TIMING...THE STRONGEST WINDS ARE LIKELY DURING THE MIDDAY AND
  AFTERNOON HOURS.

* IMPACTS...DAMAGING WINDS WILL BLOW AROUND UNSECURED OBJECTS. 
  POWER OUTAGES ARE POSSIBLE. TRAVEL WILL BE DIFFICULT, 
  ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY
468 
WWUS76 KHNX 072206
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
206 PM PST Tue Feb 7 2017

CAZ089>091-093-080000-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0000Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Avenal, and Mariposa
206 PM PST Tue Feb 7 2017

...Wind Advisory remains in effect until 4 pm PST this afternoon...

* WINDS...South 10 to 25 mph with gusts up to 35 mph.

* TIMING...Winds are decreasing this afternoon, but gusts to 35
  mph are still possible through late afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ095-098-099-080300-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0300Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
206 PM PST Tue Feb 7 2017

...Wind Advisory remains in effect until 7 PM PST this evening...

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* TIMING...Strong winds will continue through early evening. 

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. Limited 
  visibilities will make travel difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

Bean
841 
WWUS76 KHNX 072350
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
350 PM PST Tue Feb 7 2017

CAZ089>091-093-080100-
/O.EXP.KHNX.WI.Y.0008.000000T0000Z-170208T0000Z/
West Central San Joaquin Valley-East Central San Joaquin Valley-
Southwestern San Joaquin Valley-
Mariposa, Madera, and Fresno County Foothills-
Including the cities of Los Banos, Coalinga, Mendota, Fresno, 
Avenal, and Mariposa
350 PM PST Tue Feb 7 2017

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Winds have decreased this afternoon and the wind advisory will be
expire at 4 PM. 

$$

CAZ095-098-099-080300-
/O.CON.KHNX.WI.Y.0008.000000T0000Z-170208T0300Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
350 PM PST Tue Feb 7 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* WINDS...West 15 to 30 mph with gusts up to 55 mph.

* TIMING...Gusty winds will continue through early evening.

* IMPACTS...Strong winds may blow down limbs...trees...and power 
  lines. Scattered power outages are expected. Limited 
  visibilities will make travel difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

Bean
684 
WWUS76 KHNX 080259
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
659 PM PST Tue Feb 7 2017

CAZ095-098-099-080500-
/O.EXT.KHNX.WI.Y.0008.000000T0000Z-170208T0500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
659 PM PST Tue Feb 7 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING...

* WINDS...West 15 to 30 mph with gusts up to 55 mph.

* TIMING...Gusty winds will continue through mid evening.

* IMPACTS...Strong winds may blow down limbs...trees...and power
  lines. Scattered power outages are expected. Limited
  visibilities can make travel difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION IF DRIVING ACROSS EASTERN KERN
COUNTY THIS EVENING.

&&

$$
KPL
991 
WWUS76 KHNX 080445
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
845 PM PST Tue Feb 7 2017

CAZ095-098-099-080545-
/O.EXP.KHNX.WI.Y.0008.000000T0000Z-170208T0500Z/
Kern County Mountains-Indian Wells Valley-
Southeastern Kern County Desert-
Including the cities of Tehachapi, Ridgecrest, Rosamond, 
California City, Edwards AFB, and Mojave
845 PM PST Tue Feb 7 2017

...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

Winds have decreased this evening and the wind advisory is being
allowed to expire. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:18 PM PST, 6 hours 51 minutes earlier.

Area forecast discussion, Feb 6, 3:18 PM PST, 6 hours 51 minutes before
Area Forecast Discussion
National Weather Service San Joaquin Valley - Hanford CA
318 PM PST Mon Feb 6 2017

.SYNOPSIS...
Scattered showers will continue today, mainly over the mountains
and foothills. The next system moves in this evening and has the
potential to bring some significant precipitation with flooding
concerns through Tuesday night. Wednesday should provide a brief
break before yet another another system moves through Thursday
and Friday. Next weekend looks dry but there is a potential for
widespread dense fog in the San Joaquin Valley.

&&

.DISCUSSION...
One system is moving out as another one moves in. Showers have
just about ended across the Southern Sierra Nevada this afternoon.
However a strong Atmospheric River (AR) pattern is setting up
just offshore. Relatively flat zonal pattern will advect deep
subtropical moisture into the region starting later this evening
and continue through Tuesday night. High snow levels...
characteristic with an AR...and very heavy precipitation are
expected overnight tonight and continuing through Tuesday night.
Latest NAM4km indicating that we could see residual showers in
the the Sierra into Wednesday morning.

Antecedent conditions already have area rivers near flood and the
ground is saturated. With this type of pattern, we usually don't
see heavy precipitation in the San Joaquin Valley. However in
west facing upslope locations we could see the heaviest rain. We
are looking at around 3 to 7 inches below the snow line. The snow
line will start around 8500 feet this afternoon rising to
9000-9500 feet by Tuesday morning. As the rain falls on the snow,
we will see some significant melting take place. The heavy rain in
addition to snow melt will increase flow in area rivers and
streams with the potential for mud and rock slides along mountain
roads. We are also expecting a rise in area lakes with the
possibility of more releases of area dams. We have issued a Flood
Watch for the potential of Flooding in the mountains and
foothills, as well as across the NRN SJV where we could see up to
1.50 inches of rain.

We will see some drying out on Wednesday with very warm
temperatures expected this week. The concern for midweek in the
San Joaquin Valley will be the temperature forecast and the fog
forecast. If we fog up we will have trouble reaching the potential
highs we have in the forecast which are well above normal.
However wherever we break out, we will see very warm
temperatures...especially above the inversion and into the
foothills. Showers are expected through most of the week across
the Sierra north of Kings Canyon in the higher elevations.

We are expecting another system to move in by Thursday and
continue into Friday. This system is still impressive with
guidance indicating 1 to 2 feet of snow above 7000 feet with rain
expected across most of the CWA. This system is a relatively fast
mover with some cooler air behind it for this upcoming weekend.
NE flow aloft as a closed low cuts off over nrn Mexico by Sunday
afternoon. EPAC ridge will build in over the area by next Monday
with a warming trend expected.

&&

.AVIATION...
Areas of MVFR in scattered showers over the region today, with
mountain obscuring IFR conditions in the Sierra Nevada. More
widespread precipitation will spread southward across the area
overnight tonight.

The Kern County Deserts will mostly remain in VFR conditions for the
next 24 hours. Wind gusts around 30 to 40 kt can be expected over
the mountain ridges and through the passes in Kern County
through this evening.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.php for additional information
an/or to provide feedback.

&&

.HNX Watches/Warnings/Advisories...
Flood Watch through Tuesday evening CAZ089-090-093-094-096-097.

Wind Advisory until 7 PM PST this evening CAZ095-098-099.

&&

public...JDB
avn/fw...MV
synopsis...JDB

weather.gov/hanford

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 10:28 AM PSTAreal Flood AdvisoryHNXFresno, Madera, Mariposa, Merced, Tulare107 min
Feb 7, 11:56 AM PSTFlash Flood WarningHNXFresno, Madera, Mariposa, Merced, Tulare, Tuolumne109 min
Feb 7, 12:31 PM PSTAreal Flood AdvisoryHNXTulare59 min
Feb 7, 1:32 PM PSTAreal Flood AdvisoryHNXTulare118 min
Feb 7, 1:49 PM PSTFlash Flood WarningHNXFresno, Madera, Mariposa, Merced, Tulare, Tuolumne3 hr
Feb 7, 2:44 PM PSTFlash Flood WarningHNXMadera24 hr

Nearby

Wind Advisories in California, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.